I wanted to share...I'm up...I'm awake...It's wonderful.

Discussion in 'Fibromyalgia Main Forum' started by ckzim, May 4, 2006.

  1. ckzim

    ckzim New Member

    The doctor has had me on 200mg of Provigil for the last three weeks, and I feel 100% better, as far as energy goes anyway... Where have I been?
    And where has this little goodie been hiding for so long?

    I can even stay awake, way past dinner...(6-7pm) I sleep better,(haven't changed any med there) maybe cause I am alittle more active and awake during the day? I haven't taken a nap at all in those 3 weeks.. It's like night and day for me. Simply put...I know it's the Provigil

    I keep thinking...maybe I am just coming out of a flare?
    But...I Know what that feels like...and I would still be so energy drained that I couldn't stay awake if I tried!

    I just wanted to stop in, (as I was running by the computer, my hair flopping in the wind)...lol...just kidding....haven't even Thought of trying that.

    And thank all who mention this med to me...I'm still in a state of Woooowwww! I can't believe it. Such a difference.

    Course...with Fibro...I don't expect much to last...but I sure want to beleive it will...

    Is anyone taking this, and found adverse effects? I mean will my body get use to this too? Wait!...maybe I don't want to know? lol...no...seriously ...I do want to know.

    I tried it out of mere...what have I got to loose? I am sooo glad I did...I just wanted to check to see if anyone else is takin this, and what's the outlook for long term?
    I might even have to go research what's in this stuff?

    Thanks
    KathyZ










  2. Cromwell

    Cromwell New Member

    How great. Can you tell me a little about Provigil, I am interested to elarn more.

    Love Anne C
  3. wildflowers2

    wildflowers2 New Member

    Hello, not to put sour grapes on your good furtune.
    But, I take it and a mush less dose like 25mg. ANd yes it does give you more energy. But, be careful that you dont burn yourself out flying around the place like you once did.

    * laughing * I did that and wound up in bed for a week,

    The key is pace yourself. It sorta a false hope drug.
    How long can you take it. I dont know .but, I will ask my cfs/fm Dr this month.



    be well

    wildflowers2
  4. tlayne

    tlayne Member

    Good for you!!!! I am rejoycing with you! Thanks also for the good laugh! I am picturing you breezing thru the house! I'm just guessing, but I bet provigil is exspensive? Hugs, tam
  5. wildflowers2

    wildflowers2 New Member

    with my copay I pay..$50.00
  6. Jordane

    Jordane New Member

    Really really, happy the pill is making you feel so much better!!!!
    But as someone else has said; pace yourself, so you dont burn out.

    (((hugs)))
    Jordane
  7. thirkmom

    thirkmom New Member

    I share your excitement with the Provigil. It did the same thing for me. My Dr. said the government developed Provigil for the military. I guess when you go into battle, you can't announce "Stop fighting--It's bedtime. Anyway they needed something that could keep military personnel going when they couldn't stop.

    Provigil just works on the sleep-wake center of the brain and nothing else. From what I've read on the boards though, many people who are sensitive to drugs have a problem with it. As with every other good drug there are side effects, but I haven't experienced any.

    After about a month after starting the Provigil, it just seemed to stop working. My Dr. said no problem and increased my dose to 400 mg. every morning and that is working great. Occasionally when I have a flare-up I take another 50 mg. around 2:00 for a boost. I saw some research where they were recommending this.

    Provigil is also great for people who have to work shift work. My healthy as a horse 52 year old husband has a prescription for it for whenever he goes on graveyards. He told everyone he works with how wonderful it is and they've all gone out and got prescriptions too.

    It's very expensive. I have to pay a $100.00 co-pay for every 30 pills so that's $200.00 for me and $100.00 for my hubby. My aunt lives in Arizona and goes into Mexico to pick up her drugs. I have her pick up my Provigil It runs anywhere from $45.00-60.00 for 30 (200 Mg) pills.

    Before Provigil, I had to stop driving because I would get groggy at the wheel. I could no longer go to movies or church because I fell asleep. I was almost narcoleptic.

    Thank heaven for small miracles. LuAnn
  8. Pianowoman

    Pianowoman New Member

    It sounds great! Does it interfere with sleep at night? That would be one of my concerns.

    Kathy.
  9. thirkmom

    thirkmom New Member

    I have all kinds of sleep problems but the Provigil isn't one of them. I take the Provigil around 8:00 in the morning and it wears off by night time. LuAnn
  10. LISALOO

    LISALOO New Member

    I'm glad it worked for you.

    For others who are asking. I took 50 mg, then 25 mg, didn't help that much, but it kept me awake at night, couldn't sleep! Even if I took it at 7:30 am.
  11. ckzim

    ckzim New Member

    It's sooo nice to have such a support group here. I have never had that in my life, and I am amazed each and everytime I post, and the support, knowledge, caring..all of it, is still there...Definatley you are all God's Blessing to me.

    I have to apoligize for not getting back to thank you all,in a timely manner, but ...I have been out and about...can you believe it? ???I still am pinching myself...lol..

    I am taking heed though to the gentle warnings I found here, I keep waiting for the sky to fall, so to speak,I'm hopeful, but realistic.

    Each day I get up, it's the normal...Drag!
    I fumble for the pain med, and the Provigil..within..oh...maybe half hour...I'm up and about...and out the door...I just can't beleive it!

    Since my memory isn't very good at all,(since Fibro)I can't remember each and everything everyone said,but I will try to remember best I can(how does everyone else remember the [posts?) Is there a way to look back on the posts to see what's been said,while trying to type a reply?

    I think someone asked about miligrams? I started out with half of a 200mg, then gradually, as doctor suggested, to a full pill. Yes it is very expensive..397.00 for 30 tabs.
    I am very fortune and have my husbands insurance.

    I have no problem sleeping at night at all, if anything, I'm exhausted, in a good way...I no longer wake up every hour and half, I've been sleeping up to 4 hours at a time...something I haven't done in years!
    It was interesting to read about how the govt used this med.
    I want to reread that one..

    I never did find out what was in it, and I think someone stated what part of the brain it is effecting...(again I will have to reread)
    I felt so bad that I hadn't replied in awhile, I want to get this post out asap.

    You know what I have found the strangest thing about this all??...I am automatically...resting between doing anything.
    LOL...
    I think it's out of habit...I've done that for so long...my body and mind just go ahead and sit down and rest, between doing stuff...I find myself thinking...why are you sitting down? You can go another 10-15 min...I do that...and I am fine.

    My pain level has dropped...I don't quite understand that one?? I was a 8-10 every single day...I'm at about a 5-6...sometimes down to a 4...I have not changed pain meds at all..Ultram, Lortab for breakthrough, flexril...that's it.
    I'm still waiting for the flare to kick my butt, and see how well the Provigil works then? Time will tell, I know that...(heavy sigh)

    I do see my muscles having fits more...I think it's because I am up and walking more than what I was, and they are in shock of what I am doing? lol..It's like I have the "want to" back...before..I had no desire to leave the house, would spend weeks...and I mean that weeks...inside the house...this Provigil, helps me Want to do someting. I have even gotten dressed everyday...that's someting in it's self.

    I can only pray,my body doesn't get use to this med, and it won't work any more....that would really break my heart. But I keep it in the back of my mind...enjoy while I can.
    .

    Thanks all again, for sharing my excitement, I'm not use to that either, your all the greatest!

    I won't stay gone so long again, I promise!

    Gentle hugs and Blessings to you all.
    KathyZ